weight gain or weight loss on zoloft?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sophiesmom
Regular Member


Date Joined Feb 2007
Total Posts : 32
   Posted 3/5/2007 11:40 PM (GMT -6)   
My Dr. wouldn't prescribe me zoloft because he says I will gain more weight. Everything I have read says loss of appetite. what was your experience?

thanks. Monica

freezinginAK
Veteran Member


Date Joined Nov 2006
Total Posts : 1052
   Posted 3/6/2007 12:53 AM (GMT -6)   

  Hi mlfsandiego and wecome to HW

  There are miny ppl here at do take zoloft and I'm sure that they can help with your ?'s about it I'm on Lexapro myself and have not gained any weight from it but others have and they should be on soon to help you out.

  Cowboy up


   Forum Moderator Anixety/Panic
 
  Happyness is sitting around a warm campfire with no worry's or cares as day turn's to night.
 
  Help Healing Well grow as your donations are greatly appreciated @
          www.healingwell.com/donate
 
 


mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 3/6/2007 1:46 AM (GMT -6)   
I am debating if I should go on this too cuz of that. I am recovering from an ED and can not afford to gain any weight. I think all these meds affect people differently, some may gain and some may not.I think there are some posts about this under the depression forums. check it out.
Good luck and keep me posted how it goes.  I have samples here ready to try, like i said- still debating.
 
~mish

Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 3/6/2007 8:25 AM (GMT -6)   
For me, Zoloft was more or less weight-neutral. I had gained a lot on Paxil when I switched to Zoloft and lost some of the weight.

Everyone is different, but in general, the SSRIs can cause weight gain over time, with Prozac considered to be least likely to do it.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 3/6/2007 8:33 AM (GMT -6)   
Welcome to HW a support system with great ppl here to help you out I see you have gotten great input already so I just wanted to welcome you I dont take this med so I have not any experience with weight gain nor loss
sorry could not be more help
LYN
    Contribute today to support Healing Well Forums...Donate @
 
 
 Never compromise your self nor your dignity... 
 Dream, Reach and Believe ......
 
 
          ** When You FEEL Anothers Pain You FEEL Humbled ** 
 
   
                             
 Co Mod @ Crohns                                     
 Moderator@ Alzheimer's 
 Moderator @ Anxiety/Panic
 
                                     LYN
                                  
                          
                                  


smittythepig
Regular Member


Date Joined Nov 2006
Total Posts : 74
   Posted 3/6/2007 10:23 AM (GMT -6)   
i have basically been on zoloft for about 9 years. i didn't start gaining until i had been on it for about a year, and that coincided with leaving college and getting a desk job. i very quickly put on about 40 pounds. but i had been getting very little excercise and eating much more (pint of ice cream per night - no wonder!). after a couple years i went on weight watchers and was able to lose it all. i then got lazy and put it all back on and then some. i just started weight watchers again and have been able to lose about 6 pounds in just a few days and hope in a few months to get back to normal.
 
in sum, i did gain a lot of weight, but i really think it was more my eating habits and probably not so much a side effect of the medication. and you can definitely lose the weight while taking the medication (someone tried to tell me you would have to go off it or else you wouldn't be able to drop the weight).
 

harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 3/6/2007 2:04 PM (GMT -6)   

doc is wrong, these antidepressant meds dont cause weight alteration, but to keep him happy, ask for prozac, its the same type as zoloft

anxiety sufferers generally need a low starting dose and a gradual increase in the dose


recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional
emails are welcome but do mention healingwell to avoid risk of deletion as spam


mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 3/6/2007 9:41 PM (GMT -6)   
I wa going to go on zoloft for pms & pmdd about 10 days before my period. Do you think i will knock my body out of  wack by taking this for 10 days out of the month?? I am worried about gaining something every month.
I was on Paxil too for only 3 months- in less then 2 months i gained about 30 lbs.Nothing changed in my eating habits- i was eating healthy and still gained.

Aussieangel
Veteran Member


Date Joined Sep 2006
Total Posts : 510
   Posted 3/6/2007 10:19 PM (GMT -6)   
I gained weight while on zoloft, even when I started exercising I couldn't shift it. I'm now on Prozac and have lost probably about 5 kilos which is a start.

Shebig
Regular Member


Date Joined Oct 2006
Total Posts : 112
   Posted 3/8/2007 7:27 PM (GMT -6)   

Hi

I have been on Zoloft for about 6 months, I lost quite a bit of wieght, and now have leved off.

Judy smurf


What dosen't kill me, will only make me stronger.

Post Edited (Shebig) : 3/8/2007 5:42:51 PM (GMT-7)


Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 3/8/2007 10:12 PM (GMT -6)   
Everyone is different, but there is no question that the SSRIs are notorious for causing weight gain over the long-term. This, along with sexual dysfunction, is the primary weakness of these drugs.

The good news is each SSRI is a different molecule and they have different effects on a variety of neurotransmitters other than serotonin, which varies greatly from one person to the next. So if one is causing you to gain (like Paxil did for me), you can try another one and see if that one is better.

There are always trade-offs with any medication and you have to weigh the good with the bad.

mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 3/8/2007 10:51 PM (GMT -6)   
THANKS FOR SHARING YOUR EXPERIENCES- I AM GOING TO TRY THE ZOLOFT. IT SEEMS LIKE IT WOULD WORK FOR ME FOR THE OCD, EATING DISORDER, DEPRESSION, ANXIETY, SOCIAL ANXIETY, PMS, & PMDD. WOW- I HAVE ALL THAT!! HA HA. ANYWAY- THIS ONE SEEMS LIKE IT WOLD BE THE BEST FOR ME SO I AM GOING TO TRY IT SOON. I HOPE I AM ONE OF THOSE THAT DONT GAIN WEIGHT.
I HAVE BEEN OFF MEDS FOR about 2 YRS NOW AND I CANT DO IT ALONE ANYMORE :-(
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 30, 2016 3:13 PM (GMT -6)
There are a total of 2,696,793 posts in 297,680 threads.
View Active Threads


Who's Online
This forum has 152313 registered members. Please welcome our newest member, garshalk.
337 Guest(s), 16 Registered Member(s) are currently online.  Details
PeteZa, GloGirl504, Tagier, johnj, Andrina, ChickNorris, Lynnwood, Verucasalt2.0, trova, ks1905, LauraJK, InTheShop, Bacon Girl, Poppie, JayBee1, bdavis


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer